×

zbMATH — the first resource for mathematics

Gaugeability and conditional gaugeability. (English) Zbl 1006.60072
Summary: New Kato classes are introduced for general transient Borel right processes, for which gauge and conditional gauge theorems hold. These new classes are the genuine extensions of the Green-tight measures in the classical Brownian motion case. However, the main focus of this paper is on establishing various equivalent conditions and consequences of gaugeability and conditional gaugeability. We show that gaugeability, conditional gaugeability and the subcriticality for the associated Schrödinger operators are equivalent for transient Borel right processes with strong duals. Analytic characterizations of gaugeability and conditional gaugeability are given for general symmetric Markov processes. These analytic characterizations are very useful in determining whether a process perturbed by a potential is gaugeable or conditionally gaugeable in concrete cases. Connections with the positivity of the spectral radii of the associated Schrödinger operators are also established.

MSC:
60J45 Probabilistic potential theory
60J57 Multiplicative functionals and Markov processes
35J10 Schrödinger operator, Schrödinger equation
35S05 Pseudodifferential operators as generalizations of partial differential operators
47J20 Variational and other types of inequalities involving nonlinear operators (general)
60J35 Transition functions, generators and resolvents
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Aizenman and B. Simon, Brownian motion and Harnack inequality for Schrödinger operators, Comm. Pure Appl. Math. 35 (1982), no. 2, 209 – 273. · Zbl 0459.60069
[2] A. B. Amor and W. Hansen, Continuity of eigenvalues for Schrödinger operators, \(L^p\)-properties of Kato type integral operators, Math. Ann. 321 (2001), 925-953. · Zbl 1067.35053
[3] Albert Benveniste and Jean Jacod, Systèmes de Lévy des processus de Markov, Invent. Math. 21 (1973), 183 – 198 (French). · Zbl 0265.60074
[4] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, Vol. 29, Academic Press, New York-London, 1968. · Zbl 0169.49204
[5] Zhen Qing Chen, Zhi Ming Ma, and Michael Röckner, Quasi-homeomorphisms of Dirichlet forms, Nagoya Math. J. 136 (1994), 1 – 15. · Zbl 0811.31002
[6] Zhen-Qing Chen and Renming Song, Estimates on Green functions and Poisson kernels for symmetric stable processes, Math. Ann. 312 (1998), no. 3, 465 – 501. · Zbl 0918.60068
[7] Zhen-Qing Chen and Renming Song, Intrinsic ultracontractivity and conditional gauge for symmetric stable processes, J. Funct. Anal. 150 (1997), no. 1, 204 – 239. · Zbl 0886.60072
[8] Z.-Q. Chen and R. Song, General gauge and conditional gauge theorems. Preprint, 2000. To appear in Ann. Probab.
[9] Z.-Q. Chen and R. Song, Conditional gauge theorem for non-local Feynman-Kac transforms. Preprint, 2001. To appear in Probab. Theory Related Fields.
[10] Z.-Q. Chen and R. Song, Drift transforms and Green function estimates for discontinuous processes. Preprint, 2001.
[11] K. L. Chung and K. M. Rao, Feynman-Kac functional and the Schrödinger equation, Seminar on Stochastic Processes, 1981 (Evanston, Ill., 1981) Progr. Prob. Statist., vol. 1, Birkhäuser, Boston, Mass., 1981, pp. 1 – 29. · Zbl 0492.60073
[12] K. L. Chung and K. M. Rao, General gauge theorem for multiplicative functionals, Trans. Amer. Math. Soc. 306 (1988), no. 2, 819 – 836. · Zbl 0647.60083
[13] Kai Lai Chung and Zhong Xin Zhao, From Brownian motion to Schrödinger’s equation, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 312, Springer-Verlag, Berlin, 1995. · Zbl 0819.60068
[14] M. Cranston, E. Fabes, and Z. Zhao, Conditional gauge and potential theory for the Schrödinger operator, Trans. Amer. Math. Soc. 307 (1988), no. 1, 171 – 194. · Zbl 0652.60076
[15] Claude Dellacherie and Paul-André Meyer, Probabilités et potentiel. Chapitres V à VIII, Revised edition, Actualités Scientifiques et Industrielles [Current Scientific and Industrial Topics], vol. 1385, Hermann, Paris, 1980 (French). Théorie des martingales. [Martingale theory]. · Zbl 0464.60001
[16] C. Doléans-Dade, Quelques applications de la formule de changement de variables pour les semimartingales, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 16 (1970), 181 – 194 (French). · Zbl 0194.49104
[17] P. J. Fitzsimmons, On the excursions of Markov processes in classical duality, Probab. Theory Related Fields 75 (1987), no. 2, 159 – 178. · Zbl 0616.60070
[18] P. J. Fitzsimmons, Time changes of symmetric Markov processes and a Feynman-Kac formula, J. Theoret. Probab. 2 (1989), no. 4, 487 – 501. · Zbl 0683.60052
[19] P. J. Fitzsimmons and R. K. Getoor, Revuz measures and time changes, Math. Z. 199 (1988), no. 2, 233 – 256. · Zbl 0631.60070
[20] P. J. Fitzsimmons and R. K. Getoor, Smooth measures and continuous additive functionals of right Markov processes, Itô’s stochastic calculus and probability theory, Springer, Tokyo, 1996, pp. 31 – 49. · Zbl 0866.60063
[21] Gerald B. Folland, Real analysis, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1984. Modern techniques and their applications; A Wiley-Interscience Publication. · Zbl 0549.28001
[22] Masatoshi Fukushima, Yōichi Ōshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, De Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 1994. · Zbl 0838.31001
[23] R. K. Getoor, Transience and recurrence of Markov processes, Seminar on Probability, XIV (Paris, 1978/1979) Lecture Notes in Math., vol. 784, Springer, Berlin, 1980, pp. 397 – 409.
[24] R. K. Getoor, Measure perturbations of Markovian semigroups, Potential Anal. 11 (1999), no. 2, 101 – 133. · Zbl 0945.60062
[25] R. K. Getoor and J. Glover, Riesz decompositions in Markov process theory, Trans. Amer. Math. Soc. 285 (1984), no. 1, 107 – 132. · Zbl 0547.60076
[26] Tadeusz Kulczycki, Properties of Green function of symmetric stable processes, Probab. Math. Statist. 17 (1997), no. 2, Acta Univ. Wratislav. No. 2029, 339 – 364. · Zbl 0903.60063
[27] Hiroshi Kunita and Takesi Watanabe, Notes on transformations of Markov processes connected with multiplicative functionals, Mem. Fac. Sci. Kyushu Univ. Ser. A 17 (1963), 181 – 191. · Zbl 0144.40203
[28] Zhi Ming Ma and Michael Röckner, Introduction to the theory of (nonsymmetric) Dirichlet forms, Universitext, Springer-Verlag, Berlin, 1992. · Zbl 0826.31001
[29] P. A. Meyer, Note sur l’interprétation des mesures d’équilibre, Séminaire de Probabilités, VII (Univ. Strasbourg, année universitaire 1971 – 1972), Springer, Berlin, 1973, pp. 210 – 216. Lecture Notes in Math., Vol. 321 (French).
[30] Yehuda Pinchover, Criticality and ground states for second-order elliptic equations, J. Differential Equations 80 (1989), no. 2, 237 – 250. · Zbl 0697.35036
[31] D. Revuz, Mesures associées aux fonctionnelles additives de Markov. I, Trans. Amer. Math. Soc. 148 (1970), 501 – 531 (French). · Zbl 0266.60053
[32] Sadao Sato, An inequality for the spectral radius of Markov processes, Kodai Math. J. 8 (1985), no. 1, 5 – 13. · Zbl 0584.60082
[33] Michael Sharpe, General theory of Markov processes, Pure and Applied Mathematics, vol. 133, Academic Press, Inc., Boston, MA, 1988. · Zbl 0649.60079
[34] Martin L. Silverstein, The sector condition implies that semipolar sets are quasi-polar, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 41 (1977/78), no. 1, 13 – 33. · Zbl 0379.60075
[35] Barry Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 3, 447 – 526. , https://doi.org/10.1090/S0273-0979-1982-15041-8 Barry Simon, Erratum: ”Schrödinger semigroups”, Bull. Amer. Math. Soc. (N.S.) 11 (1984), no. 2, 426.
[36] Peter Stollmann and Jürgen Voigt, Perturbation of Dirichlet forms by measures, Potential Anal. 5 (1996), no. 2, 109 – 138. · Zbl 0861.31004
[37] W. Stummer and K.-Th. Sturm, On exponentials of additive functionals of Markov processes, Stochastic Process. Appl. 85 (2000), no. 1, 45 – 60. · Zbl 0996.60090
[38] Karl-Theodor Sturm, Gauge theorems for resolvents with application to Markov processes, Probab. Theory Related Fields 89 (1991), no. 4, 387 – 406. · Zbl 0725.60080
[39] Masayoshi Takeda, Exponential decay of lifetimes and a theorem of Kac on total occupation times, Potential Anal. 11 (1999), no. 3, 235 – 247. · Zbl 0952.60028
[40] M. Takeda, Conditional gaugeability and subcriticality of generalized Schrödinger operators. Preprint, 2001. To appear in J. Funct. Anal. · Zbl 1002.60063
[41] Jiangang Ying, Dirichlet forms perturbated by additive functionals of extended Kato class, Osaka J. Math. 34 (1997), no. 4, 933 – 952. · Zbl 0903.60062
[42] Z. Zhao, A probabilistic principle and generalized Schrödinger perturbation, J. Funct. Anal. 101 (1991), no. 1, 162 – 176. · Zbl 0748.60069
[43] Z. Zhao, Subcriticality and gaugeability of the Schrödinger operator, Trans. Amer. Math. Soc. 334 (1992), no. 1, 75 – 96. · Zbl 0765.60063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.